Hail, Monroe
- When
- April 30, 3:20 PM CST
- Where
- Monroe County, 7 mi N of Holliday
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.581, -92.130
Storms developed ahead of a strong cold front during the afternoon and evening hours. Numerous reports of severe weather were received including large hail, damaging winds and tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms developed ahead of a strong cold front during the afternoon and evening hours. Numerous reports of severe weather were received including large hail, damaging winds and tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 11:31 AM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1231 PM CDT FRI APR 30 2010 .DISCUSSION... /1229 PM CDT FRI APR 30 2010/ EARLY FORECAST DISCUSSION DUE TO SEVERE WEATHER UNORGANIZED LINEAR MCS RACING NORTHEAST ACROSS NORTHWEST MISSOURI LATE THIS MORNING...MAY CLIP OUR NORTHWEST CWA. BUT LOOKING FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND THIS EVENING AS 50 KT LLJ CONTINUES TO PUMP MOISTURE NORTH. LOW TO MID 60 DEWPOINTS NOW ACROSS MUCH OF THE CWA WITH BREAKS IN STRATOCUMULUS DECK LEADING TO TEMPERATURES RISING INTO THE UPPER 70S AND LOWER 80S. THIS DESTABILIZATION ALONG WITH 0-6KM SHEAR VALUES AROUND 50KT SUPPORT ORGANIZED SEVERE CONVECTION ...IN PARTICULAR SUPERCELLS AND BOWING LINE SEGMENTS. MUCH OF THE CWA HAS NOW BEEN UPGRADED TO A MODERATE RISK WITH THE POTENTIAL OF A WIDESPREAD SEVERE WEATHER OUTBREAK. SHOULD SEE THUNDERSTORMS MOVE EAST OF THE AREA LATE TONIGHT AS THE FRONT SAGS SOUTHEAST. SHOULD SEE A DRY PERIOD FOR MUCH OF THE DAY ON SATURDAY IN THE WAKE OF THIS FIRST THUNDERSTORM COMPLEX. NEXT SHORTWAVE AND ATTENDANT SURFACE LOW WILL RIDE NORTHEAST ALONG THE FRONT SATURDAY NIGHT...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFFECTING THE CWA. SURFACE BASED CONVECTION AND WIDESPREAD SEVERE WEATHER CHANCES WILL GREATLY HINGE ON WHERE THE SURFACE LOW TRACKS SATURDAY NIGHT. AT THIS POINT...IT APPEARS THAT A TRACK ACROSS OUR FAR SOUTHERN COUNTIES IS PREFFERED. WILL NEED TO WATCH THIS CLOSELY. FLOODING CONCERNS... THE AMOUNT OF RAINFALL THAT OCCURS TONIGHT WILL LIKELY DETERMINE THE NEED FOR A FLOOD WATCH SATURDAY NIGHT. IT IS POSSIBLE THAT THE SOUTHEASTERN PORTION OF THE CWA MAY SEE MORE THAN 2 INCHES OF RAINFALL BETWEEN THE TWO THUNDERSTORMS EVENTS. AT THIS POINT...THE HIGH FLASH FLOOD GUIDANCE VALUES FROM THE RIVER FORECAST CENTER LEANS ME TOWARD NOT ISSUING A FLOOD WATCH FOR THIS FIRST EVENT. RAIN SHOULD CLEAR THE CWA FROM WEST TO EAST ON SUNDAY. NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST AS HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA EARLY NEXT WEEK. NEXT CHANCE OF PRECIPITATION WILL MOST LIKELY COME THURSDAY AND FRIDAY AS BOTH THE GFS AND ECWMF ADVERTIZE ANOTHER FRONTAL BOUNDARY TO SLOWLY SINK SOUTH INTO THE MIDWEST. WOULD LIKE TO SEE A COUPLE MORE MODEL RUNS FOR CONSISTENCY BEFORE I ADD MORE RAINFALL INTO THE FORECAST. CVKING && .AVIATION... /1219 PM CDT FRI APR 30 2010/ A BKN LINE OF TSRA/SHRA WAS LOCATED ALONG A CDFNT FM NWRN MO THROUGH SERN KS INTO NERN OK AT 17Z. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS MO/IL THIS AFTN AS THE ATMOSPHERE DESTABILIZES AHEAD OF THE LINE. TSRA TIMING IN TAFS IS BASED ON EXTRAPOLATION OF CURRENT RADAR TRENDS AND THE LOCAL WRF MODEL AND WILL LIKELY BE FURTHER REFINED AS CONVECTION APPROACHES THE TERMINALS. GENERALLY EXPECT TSRA/SHRA AT KCOU/KUIN WITHIN A FEW HOURS OF ISSUANCE AND AT KSTL/KSUS LATER THIS AFTN. TSRA/SHRA WILL END FM W TO E LATE TONIGHT AS THE FRONT MOVES THROUGH THE TAF SITES. WINDS WILL SHIFT FM SLY TO SWLY AFTER FROPA. SPECIFICS FOR KSTL...BKN VFR CIGS WILL OCCASIONALLY DIP INTO MVFR BEFORE CONDITIONS DETERIORATE LATER THIS AFTN AS AN AREA OF TSRA/SHRA REACHES KSTL/KSUS. LINGERING MVFR CIGS WILL SCATTER OUT TOMORROW MORNING. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT FRI APR 30 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...WILL MOVE ACROSS MISSOURI AND ILLINOIS. THE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER NEAR CHESTER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO SOUTH CENTRAL ILLINOIS LATE SATURDAY INTO SATURDAY NIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO RISES ON AREA CREEKS AND STREAMS. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSISSIPPI RIVER NEAR CHESTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT FRI APR 30 2010 MOZ026-034-302130- MONROE MO-SHELBY MO- 346 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SHELBY AND WESTERN MONROE COUNTIES UNTIL 430 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CLARK...OR 6 MILES SOUTH OF MOBERLY...MOVING NORTHEAST AT 70 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBINA... MADISON... WOODLAWN... GRANVILLE... MAUD... CLARENCE... SHELBYVILLE... EMDEN... HOLLIDAY... DUNCANS BRIDGE... BETHEL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT FRI APR 30 2010 ILZ095-096-302145- ADAMS IL-BROWN IL- 420 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ADAMS AND WESTERN BROWN COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEVERLY...OR 17 MILES EAST OF HANNIBAL... MOVING NORTHEAST AT 70 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEVERLY... BUCKHORN... CAMP POINT... CLAYTON... GOLDEN... KINGSTON... LIBERTY... COLUMBUS... KELLERVILLE... COATSBURG... MOUND STATION... CHATTON... LA PRAIRIE... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MILLER
The St Louis radar (KLSX), 159 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
4 tornado, 3 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
A tornado touched down about 4 miles west of Cook Station and paralled/crossed Highway YY several times before lifting and dissipating about 3 miles west northwest of Cook Station. Damage was observed at the Carr Cemetery and the High Adventure Game Ranch. Damage consisted of snapped and uprooted trees and downed branches. The worst damage was at the Carr Cemetery where a number of large healthy oak trees were snapped just above the base.
Thunderstorm winds blew down several large trees near Highway M about one and a half miles north northeast of Cook Station.
A tornado touched down in eastern Washington county about 4 miles northwest of Fletcher and travelled to the northeast. It blew down several large trees before crossing into Jefferson county, about 3 miles northwest of Fletcher.
The tornado crossed into Jefferson county about 3 miles northwest of Fletcher. The tornado travelled northeast crossing just north of Morse Mill on State Highway B. The tornado continued northeast passing through Lake Tishomingo, finally lifting 1.5 miles southwest of Otto. The tornado snapped and uprooted numerous trees and downed numerous tree limbs along the entire path. There were several areas of more substantial damage. On Brook Hollow Lane, 3 miles north northwest of Fletcher, a home was damaged with part of the roof removed and a wall of the garage destroyed. Also, on Brook Hollow Lane, a manufactured home sustained roof, siding and window damage. Another area of damage was along Highway B just north of the Big River. An outbuilding of the Morse Mill Baptist Church had the overhead doors caved in, which caused the roof to be removed and parts of the exterior walls to fail. The last area of significant damage was at Lake Tishomingo, especially along the north shore. Several of the homes suffered damage to the roofs and porches. Also, a number of homes were damaged when trees fell on them. No injuries were reported.
A tornado briefly touched down on a ranch about 4 miles southwest of Annapolis. Numerous large trees were twisted and blown down. One of the trees fell onto a shed causing moderate damage. No injuries were reported.
Thunderstorm winds blew down numerous large tree limbs, a few large trees and caused moderate damage to an outbuilding. Part of the roof was blown off and two walls had siding blown off.
Thunderstorm winds blew down several large tree limbs in Knob Lick.
Up to 2 inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded and a small creek in Steelville rose out of its banks blocking access to a bridge in town.
Up to three inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including the southbound lanes Highway 141 under the Interstate 44 overpass, as well as Lewis Road north of Interstate 44.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225391, 225392, 225393, 225478, 225477, 225404, 225488, 225527, 225531, 225498, 225508.